OK- I have been dealing with anxiety for a while. This happened a few years ago as well. At that time I had a non stress test and a stress done. I had no blockages and a mild leaky prolapsed mitral valve. Last week I started on cymbalta. Yesterday evening when I came home from work all of a sudden I felt awful fatigue. I had to lay down on the couch and I fell asleep. When I woke up my heart was racing, my stomach was sick and I felt cold. I went to the urgent care where they decided to keep me there and evaluate rather than send me to the ER. My blood pressure was 150/105. My blood pressure is normally around 125/60. The doctor listened to my heart and decided I was reacting to the cymbalta. Tonight when I came home once again I dealt with that fatigue. What is going on?
Where you live, can you be seen by a Cognitive behavioural therapist? Learn about your anxiety, thoughts feelings and behaviours. Medications don't touch the root of the problem. CBT is excellent and anxiety can be controlled.
I took Cymbalta a few years ago for about 3or 4 months. I felt like I was wired all the time. I went online and found other people have had similar reactions. I also had heart palpitations and my blood pressure went up. The reactions that other people had had reminded me of the symptoms that I had read about in the book Adrenal fatigue: the twenty first century stress syndrome. Shortly thereafter I quit the drug cold turkey (would not recommend doing this). I had no problems but you might. I had my endocrinologist check my adrenal function. I did a 24 hour cortisol test and my total cortisol was around 8 (range 4- 50). A few months ago, I repeated the same test. My levels were in the low twenties.
I believe that cymbalta drains the adrenal glands. It does claim to increase norepinephrine. Too much adrenaline can cause your symptoms. I would talk to my doctor about prescribing a different medication.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.